I Know this is a repost Posted by @reibur, 1 day ago but I can’t get into my account and no one has responded and I wanted to add more and some questions
Medical classification for billing is
Melodysplastic Syndrome, Unspecified, Myelofibroisis & Other Pancytopenia
My Friend is 83 years old
Notation is he is A-Fib and has been Since Feb. 2009. With Aortic Valve replacement & Bypass why give him something that causes irregular heart rate/plus and possible edema and congestive heart as I have seen listed for Aransep in lists of side effects.
On Nov. 7 2016 he was admitted into hospital with a Hematologin/blood count of 5.8 had series of tests done while in – It has bounced to a low of 5.5 o once since with some with in the 6.6-9 range and rest been 7.2-7.7
He had bone marrow test and something about being fibrostic. We were or at an understanding that enough sample was not or could not be obtained. Also genetic testing came back as JAK2V617F positive.
He/we was told that there this was basically said it was not Cancer just old age deteration of the Bone marrow and it becoming fibrostic and drying up so to speak. The doctor talked in analogies of new/used cars going to gas station filling up pas tank etc. never anything clear cut that was understandable.
He has had 27 units of blood since Nov. 7 with no adverse side effects keeps harping on Iron Overload – but does not explant it full and at what point it occurs ect.
On Jan 31 he started Aransep shots and had 10 on Aug. 29th Medicare refused to pay for that one as EPO was above 500 at 550 but the next week the blood test showed 234.41 – He began feeling better more alert, wanting to get up and move about more and appetite back – before this all he wanted to do was stay in bed, it was hard to get him to eat The side effects of the medication were never discussed with him or me in fact when i asked a nurse I was told there was nothing to worry about sure….
In March he complained to dr. about not being able to sleep & loss of appetite he immediately put him on prednisone on Mar 28th starting it the next morning on Mar 29th 2017 He did try to deny this but he question was WHY NOT? so was coerced into it – the result became instantly in the form of feet swelling and water retention
his feet began to instantly swell on dr. visit of 4/25/2017 they were almost double and by that evening they were almost 3 times normal size and he refused to take the prednisone after that he complained during April & may of sweet swelling but the hematologist ignored him/me also during this time his breathing became rattled, he was coughing and coughing up mucus which continued to increase On the 16th his feet was so swollen that he could not get his shoes on and he again complained about the swelling – the hematologist looked at his feet agreed they were swollen and after his allotted 15 minutes started to walk out I asked him is he was going to give him anything for the swelling he replied i guess some lasix – 20 mg. he prescribed 20mg which in my opinion was to late!
Weight gain while on the prednisone was extremely raid and high
The weight comparisons are: Nov 16 he was 168.2 – he hit a low of 150.2 while on Aransep and back up to 164 on sept 5th
During this time Dr. prescribed danazol 200.0 mg 2 times a day on 05/09/2017 BUT he refused to discuss the side effects and my friend refused to take it with the problems that were occuring with the swelling.
On May 22 – he had his regular check up with primary care Dr. his feet were very swollen – and his A-fib was gong into high gear
So he gained 32.6 pounds because of the fluid retention caused by the prednisione.! And the hematologist was none concerned with it – and he still was not eating and had not appetite.
The primary Dr. Office called sometime a little after noon and said if the A-fib did not settle down by late after noon to take him to ER – He did not wait – he was in vehicle ready to go
His heart medication had to be changed from diltiaZEM (diltiaZEM 120 mg/24 hours oral capsule, extended release) 3 Capsule By Mouth once a day. to sotalol (sotalol 80 mg oral tablet) 2x’s a day
He spent from May 22-May 27 in the hospital final heart problems were described as –
Final: Paroxysmal atrial fibrillation
Final: Acute on chronic diastolic (congestive) heart failure
Final: Other secondary pulmonary hypertension
Final: Cardiomyopathy, unspecified
Final: Hypertensive heart disease with heart failure
Final: Unspecified atrial flutter
Final: Other specified conduction disorders
Final: Atrial premature depolarization
His heart conditions before this episode with the predisone & Arnasep were simple listed as
AF (paroxysmal atrial fibrillation)
Aortic valve regurgitation NOS
On May 30th 2017 he consented on staring the Danazol after being pressured into it – no side affects were explained or offered and he stopped taking in on Aug 9th – I had noticed while checking on him during the time he was taking it in hes sleep he began to have uncontrollable jerking and twitching his arms flying around and legs moving while sleeping- this has subsided down o near nothing now
On 08/29/2017 he again suggested a “expensive medication” REVLIMID 5.0 mg and offering no counseling on side effects finaly on 09/07/2017 he coerced him into taking it and we went the the preliminary of filing of help but continued to try to side side effects and talked to his son-in-law who is a long time EMT and works in the blood lab of another local hospital his question was why give it to some one with A-FIB He refused to take it last week when they set up a training session & to sign consent papers
He is Hypothyroid diagnosed while in hospital in May – just was able to ake and tolerated the medication after Aug 29th – he is Hyperlipidemia but has not tolerated the cholesterol medications so the heart dr. has not forced the issue nor the primary care dr.
Of the Revlimid side effects? These are the ones stand out the most
Anemia/Low red blood cell or white blood cell counts – – fighting the Low Red blood cell count
Swelling in the arms and legs (peripheral edema) – already fighting feet & legs still swelling on 40mg of furosemide daily
irregular heartbeat – already battling to keep the A-fib under control
besides the host of others listed
many he is already experienced with the Aransep & Danazol which has not fully worn out of his system
And when coercing him into taking it he told me I did not give a dam and and side affects be dam that they outweighed the benefit – Does it when he has and being treated for A-fib and other heart problems, is fighting the low blood count already – experienced the numerous side effects while taking the Aransep & Danazol
Where do we turn what do we do How does he stand up for his rights?????
Are there any alternatives to this besides these HORRIBLE drugs and side effects?
Quality of life is not side effects be dam as doctor says and the benefits out way them we have seen no benefits… they have not lessen the need for blood transfusions
Since being off of he Aransep he has been up more and doing some things still seeing he effects of this HORRID medicine and not sure if the effects from it will subside over time or itf the dmae has been done…
We need some answers we can understand… answers that we do not have…. tried a second opinion if you call it that as did not testing of his own, we do not know what the Dr(s) sent to him he approved of what was being done only thing repeated is was not curable….